Alert archive / Wisconsin / Special Weather Statements in 2018
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 29, 2018, 2:08 PM CDT for Waupaca County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2018, 2:08 PM CDT (19:08 UTC)
- Expired
- Jul 29, 2018, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Green Bay, WI
County Waupaca County, WI
The radar
The Green Bay radar (KGRB), 76 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
973
WWUS83 KGRB 291908
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
208 PM CDT SUN JUL 29 2018
WIZ036>038-291945-
Waupaca WI-Outagamie WI-Portage WI-
208 PM CDT SUN JUL 29 2018
...SLOW MOVING SHOWERS AND ISOLATED THUNDERSTORMS...
Slow moving showers and thunderstorms will continue across portions
of Waupaca, Portage, and Outagamie counties early this afternoon.
Pea size hail, torrential rain and winds in excess of 30 mph will be
possible with the strongest storms.
Locations impacted include...
Waupaca, New London, Clintonville, Amherst, Fremont, Embarrass,
Hartman Creek State Park, Weyauwega and Royalton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4424 8950 4435 8954 4442 8939 4447 8923
4468 8887 4468 8861 4459 8860 4430 8869
4425 8874
TIME...MOT...LOC 1906Z 235DEG 16KT 4438 8932
$$
BerschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 29, 12:56 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 29, 12:56 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1256 PM CDT Sun Jul 29 2018 Updated aviation portion for 18Z TAF issuance .SYNOPSIS... Issued at 349 AM CDT Sun Jul 29 2018 Seasonable temperatures with scattered showers and isolated thunderstorms this afternoon and again Monday afternoon. A more significant chance for rain arrives mid-week. A broad upper trough will remain over the central CONUS the next several days. But the flow through the trough position will become increasingly split as flow just to the north strengthens across southern Canada while energy in the remaining in the southern portion of the trough consolidates over the mid-Mississippi Valley. The trough is expected to weaken significantly during the second half of the forecast period as the pattern becomes dominated by a strengthening band of low-amplitude westerlies along the U.S./Canadian border. Temperatures will remain near seasonal normals (though perhaps a little cool at night) the next few days, then drop back some due to a round of precipitation and the arrival of a fresh Canadian air mass into the region. The cool down will be short-lived as the developing zonal flow will result in the return of warmer and more humid air by next weekend. Scattered showers are expected the next couple afternoons, but those will result in mainly light amounts. The best chance of a more widespread/significant precipitation event will be Wednesday and Wednesday night. Still, precipitation totals for the period are likely to end up AOB normal at most locations. && .SHORT TERM...Today...Tonight...and Monday Issued at 349 AM CDT Sun Jul 29 2018 Not much change to the overall weather scenario is expected the next couple days. The forecast area will remain under the influence of a highly modified air mass of Canadian origin. Instability resulting from being on the cyclonic side of the upper jet in the longwave trough position combined with destabilization due to insolation during the day will result in sufficient buoyancy for scattered showers and isolated thunderstorms. A shortwave crossing the area added some QC forcing Sunday afternoon. Any forcing of similar scale looks lacking today and Monday, though smaller scale disturbances in the flow as well as mesoscale boundaries will be present and play a large role in determining where the showers are most numerous. Based the forecast timing of cloud development and PoPs on persistence from Sunday. Stayed close to the standard broad-based blend of guidance products for maxes and mins, though again trimmed mins for tonight in the climatological cool spots. .LONG TERM...Monday Night Through Saturday Issued at 349 AM CDT Sun Jul 29 2018 A mid level ridge and surface high pressure should bring an end to the afternoon and evening hit-or-miss showers and thunderstorms of the past few days. There is still a small area with a slight chance for thunderstorms Monday evening but the vast majority of the forecast area will remain dry throughout the night. Dry conditions will prevail on Tuesday and Tuesday night. An approaching surface system and mid level trough will bring showers and storms to the area for Wednesday and Wednesday night. There does not appear to be much risk of severe storms since there is only weak instability and little shear. There is a slight chance that some rain will linger into Thursday morning in east-central Wisconsin but the day looks to be dry at most locations. High pressure and a weak mid level ridge should help to keep things dry through Friday evening. Models were not consistent in their handling of the next system that could bring rain back to the area to start the weekend, so PoPs late Friday night and on Saturday are rather low. Will have to see how this develops. Highs should be near normal for Tuesday and Wednesday, but Thursday looks much cooler in the wake of the cold front. A warming trend is then expected for Friday into the weekend. && .AVIATION...for 18Z TAF Issuance Issued at 1254 PM CDT Sun Jul 29 2018 Enough instability and moisture is present again this afternoon for isolated, weak thunderstorm development throughout northeast Wisconsin. Terminals with the greatest chance for active precipitation later this afternoon are in central and northern portions of the region, including AUW, CWA, and RHI. .KOSH...showers developed earlier than yesterday in central Wisconsin; activity so far even included a weak thunderstorm 30 miles west of the airfield. Included VCSH mention for this afternoon in 1800Z TAF issuance based on current activity-- confidence is low on whether a shower will develop within 5SM of the OSH airfield, so avoided TEMPO mention, but this may need to be amended if convection expands. NAM Model information indicates light fog could develop tomorrow morning around sunrise and this is reflected in the TAF. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......MG AVIATION.......ML
Hazardous weather outlook, Jul 29, 3:58 AM CDT, 10 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 358 AM CDT Sun Jul 29 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 358 AM CDT Sun Jul 29 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Isolated thunderstorms are expected to develop during the afternoon and persist into early evening before diminishing. The storms are not expected to be severe. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a slight chance of thunderstorms Monday afternoon, and a greater chance Wednesday and Wednesday night. The storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-301100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 358 AM CDT Sun Jul 29 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Isolated thunderstorms developing over the land could move over the lake and bay this afternoon or early this evening. Any storms that move over the water will pose a lightning hazard to boaters. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are possible Wednesday through Wednesday night. Any storms that develop would pose a hazard to mariners. Skowronski/MG
In the hours before
Special weather statement, Jul 29, 12:13 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1213 PM CDT SUN JUL 29 2018
WIZ045-291800-
Waushara WI-
1213 PM CDT SUN JUL 29 2018
...HEAVY RAINS POSSIBLE OVER WAUSHARA COUNTY...
At 1208 PM CDT, Doppler radar was tracking showers and thunderstorms
between Wild Rose, Mount Morris and Pine River. The storms were
nearly stationary.
Locations impacted include...
Wautoma, Silver Lake, Mount Morris, Saxeville and Wild Rose.
Very heavy rain is possible with the thunderstorms, with as much as
an inch in less than an hour.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4406 8945 4424 8937 4424 8916 4421 8909
4404 8917
TIME...MOT...LOC 1708Z 108DEG 2KT 4415 8923
RDMLocal storm report, Jul 29, 1:25 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
125 PM CDT SUN JUL 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL LITTLE CHUTE 44.28N 88.32W
07/29/2018 M0.25 INCH OUTAGAMIE WI PUBLIC
VIA SOCIAL MEDIA.
&&
SACSpecial weather statement, Jul 29, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
208 PM CDT SUN JUL 29 2018
WIZ036>038-291945-
Waupaca WI-Outagamie WI-Portage WI-
208 PM CDT SUN JUL 29 2018
...SLOW MOVING SHOWERS AND ISOLATED THUNDERSTORMS...
Slow moving showers and thunderstorms will continue across portions
of Waupaca, Portage, and Outagamie counties early this afternoon.
Pea size hail, torrential rain and winds in excess of 30 mph will be
possible with the strongest storms.
Locations impacted include...
Waupaca, New London, Clintonville, Amherst, Fremont, Embarrass,
Hartman Creek State Park, Weyauwega and Royalton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4424 8950 4435 8954 4442 8939 4447 8923
4468 8887 4468 8861 4459 8860 4430 8869
4425 8874
TIME...MOT...LOC 1906Z 235DEG 16KT 4438 8932
BerschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 12:13 PM CDT | Special Weather Statement | GRB | Waushara | 47 min |
| Jul 29, 2:12 PM CDT | Special Weather Statement | GRB | Brown | 63 min |
| Jul 29, 2:44 PM CDT | Special Weather Statement | GRB | Kewaunee, Manitowoc | 61 min |
| Jul 29, 5:52 PM CDT | Special Weather Statement | GRB | Shawano | 53 min |
Nearby
Special Weather Statements in Wisconsin, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.